Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Stevens Johnson syndrome,ayurvedic or homeopathic treatment?

I am a 21 year old girl, developed lymph node enlargement in right axilla and right supraclavicular region in april 2011, was diagnosed as tuberculous lymphadenitis by FNAC , started on ATT( anti tuberculosis treatment ) but after 10 days of treatment , i had a severe reaction and developed stevens Johnson syndrome . Since 1 year, i am recovering from stevens Johnson syndrome. Since 9 months i am taking ayurvedic medicines for tubercular lymphadenitis, the lymph nodes have enlarged a little, they are hard. I have no evening rise of temperature. My appetite is fine now but i had weight loss since mid- 2010 as i was on poor diet. I am anaemic. I want to know what the treatment should be now to get rid of lymph node enlargement as i am very scared to take ATT again ? is there any other form or regime of treatment in ayurveda or homeopathy, etc ? is there any possibility that the reaction (stevens Johnson syndrome) occured because i had been suffering from infection by some other bacteria and not mycobacterium tuberculosis ?? please help ! awaiting a quick response ??
Asked On : Sat, 5 May 2012
Answers:  3 Views:  491
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Oncologist, Surgical 's  Response
The Steven Johnson syndrome you developed was because of a reaction to the drug and not the tuberculosis bacteria. The only treatment available for tuberculosis is ATT (anti- tubercular therapy) and no amount of homeopathic and ayurvedic medicines are going to help you. I can understand that your apprehension in starting ATT again but you need to consult your doctor and he needs to figure out which drug led to the reaction. Once they are able to figure that out, they will put you on an alternative regime without that drug (there are second line ATT drugs also available, which can be tried).
If you dont start ATT soon, TB can spread to other organs and you can develop disseminated TB.
Your anemia and poor diet can also be explained because of the ongoing tubercular disease.
Answered: Sat, 5 May 2012
I find this answer helpful
General & Family Physician Dr. Muhammad Ishfaq Habib's  Response
welcome to HCM
hi Steven Johnson syndrome occurs due to defect in the immune system which may be idiopathic that is without any known cause, any infection or medications however it is very rare with the ATT. there might be some other reason that have caused Steven Johnson syndrome on you. but still if you are afraid of being exposed to ATT then there are options for ATT therapy that includes 1st, 2nd and 3rd line therapy for TB. mycobactrium tuberculosis is a very virulent bacteria and is resistant to most of drugs. there the only effective drugs against this bacteria is ATT. therefore, you should have a trial of ATT and if you again starts developing side effects then you can switch to 2nd or 3rd line therapy
with regards
Answered: Sat, 5 May 2012
I find this answer helpful
Ayurveda Specialist Dr. Munish Sood's  Response
1. because its a diagnosed case of tuberculous lymphadenitis,what is the consistency of Lymph nodes (soft,rubbery,matted,ulcerated)??
2. did any family member suffered from the same.
3. did mother had any immunodeficiency disease, whether you are immigrants or not?
4. were infected lymph nodes first removed by surgery and then ATT was started, or only ATT was prescribed?
5. Hypersensitive reaction can occur with ATT and in last few years have been associated with Stevens Johnson's syndrome (rule out HIV)
6. because you are anemic (please mention hemoglobin level), no drug will effectively cure the symptoms till your hemoglobin reaches the normal value.
7. ayurveda/homeopathy drugs can be given as Adjunct to ATT, to lessen the side effects but can't replace it.
8. consult with your health care provider regarding the same about MDR-TB or going for any further Investigations (IgG,IgM).
9. Adequate rest,diet rich in proteins, correction of anemia, are helpful in minimizing most of the Physical effects of Tuberculosis, keeping ATT as the first line of treatment.
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor